MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-4-8-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium framing coil prematurely detached inside a microcatheter.The patient was being treated for an unruptured, saccular aneurysm in the right 6x6 supraclinoid.The max diameter was 6.1mm and the neck diameter was 3.75mm.The patient's blood flow was normal and vessel tortuosity was moderate.The devices were prepared according to the instructions for use (ifu).  while advancing, a fc-4-8-3d coil detached prematurely inside the sl10 micro catheter.The coil was deployed halfway into the aneurysm and half was still inside the sl10 micro catheter.Multiple attempts at retrieving the malfunctioned coil was performed until successful retrieval was achieved with medtronic 6x40 solitaire device.Surgical intervention was not required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition or attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.Continuous flush was administered during the procedure. no symptoms were reported.Ancillary devices: 8fr terump sheath, penumbra neuron max.088 guidecatheter, stryker sl10 micorcatheter, medtronic marksman microca theter, stryker synchro 14 soft and scientia vascular aristotle 24 guidewire, ev3 7mm snare, medtronic 3x20 solitaire and medtronic 6x40 solitaire.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14017966
Report Number2029214-2022-00583
Device Sequence Number6298011
Product Code KRD
UDI-Device Identifier00847536034129
UDI-Public00847536034129
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model NumberFC-4-8-3D
Device Catalogue NumberFC-4-8-3D
Device Lot NumberB068930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/05/2022
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight77 KG